Alert archive / Colorado / Freeze Warnings in 2015
Freeze Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Oct 13, 2015, 2:48 PM MDT for 5 counties in Colorado. It took effect at Oct 14, 2015, 3:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2015, 2:48 PM MDT (20:48 UTC)
- In effect from
- Oct 14, 2015, 3:00 AM MDT
- Expired
- Oct 14, 2015, 8:45 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3027 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
629 WWUS75 KPUB 132048 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 248 PM MDT TUE OCT 13 2015 COZ069>071-140500- /O.UPG.KPUB.FZ.A.0001.151014T0900Z-151014T1500Z/ /O.NEW.KPUB.FZ.W.0001.151014T0900Z-151014T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 248 PM MDT TUE OCT 13 2015 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURE...LOWS ARE FORECAST TO DROP INTO THE MID 20S TO LOWER 30S...ESPECIALLY IN THE CENTRAL PORTIONS OF THE SAN LUIS VALLEY...INCLUDING THE ALAMOSA AREA. * IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
628 WWUS75 KPUB 140434 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1034 PM MDT TUE OCT 13 2015 COZ069>071-141245- /O.CON.KPUB.FZ.W.0001.151014T0900Z-151014T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 1034 PM MDT TUE OCT 13 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURE...LOWS ARE FORECAST TO DROP INTO THE MID 20S TO LOWER 30S...ESPECIALLY IN THE CENTRAL PORTIONS OF THE SAN LUIS VALLEY...INCLUDING THE ALAMOSA AREA. * IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
338 WWUS75 KPUB 141001 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 401 AM MDT WED OCT 14 2015 COZ069>071-141815- /O.NEW.KPUB.FZ.W.0002.151015T0900Z-151015T1500Z/ /O.CON.KPUB.FZ.W.0001.000000T0000Z-151014T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 401 AM MDT WED OCT 14 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. THE FREEZE WARNING FOR THIS MORNING REMAIN IN EFFECT UNTIL 9 AM MDT. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURE...LOWS ARE FORECAST TO DROP INTO THE MID 20S TO LOWER 30S...ESPECIALLY IN THE CENTRAL PORTIONS OF THE SAN LUIS VALLEY...INCLUDING THE ALAMOSA AREA. * IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
996 WWUS75 KPUB 141445 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 845 AM MDT WED OCT 14 2015 COZ069>071-142245- /O.CAN.KPUB.FZ.W.0001.000000T0000Z-151014T1500Z/ /O.CON.KPUB.FZ.W.0002.151015T0900Z-151015T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 845 AM MDT WED OCT 14 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FREEZE WARNING FOR THIS MORNING...BUT A FREEZE WARNING REMAINS IN EFFECT FOR LATE TONIGHT. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURE...LOWS ARE FORECAST TO DROP INTO THE MID 20S TO LOWER 30S TONIGHT...ESPECIALLY IN THE CENTRAL PORTIONS OF THE SAN LUIS VALLEY...INCLUDING THE ALAMOSA AREA. * IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 13, 11:03 AM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Oct 13, 11:03 AM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1103 AM MDT TUE OCT 13 2015 .UPDATE... ISSUED AT 847 AM MDT TUE OCT 13 2015 CANCELLED THE FROST ADVISORY FOR THIS MORNING IN THE SAN LUIS VALLEY AND UPDATED THE MORNING FIRE WEATHER GRIDS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 414 AM MDT TUE OCT 13 2015 NORTHWEST FLOW WILL REMAIN OVER THE AREA TODAY WITH FAIRLY LIGHT WINDS FOR MOST LOWER ELEVATION AREAS. . TEMPERATURES AT KALS SO FAR THIS MORNING HAVE BEEN SLOWLY DROPPING INTO THE MID 30S...AND STILL LOOKS LIKE IT SHOULD DROP BELOW FREEZING IN THE CENTER OF THE SAN LUIS VALLEY BY MORNING. WILL MAINTAIN THE FROST ADVISORY THROUGH 15Z. ALTHOUGH H7 TEMPS DON'T REALLY CHANGE MUCH FROM YESTERDAY...BETTER MIXING ON THE PLAINS IN PART DUE TO NORTHERLY WINDS THIS AFTERNOON SHOULD RESULT IN A 7-10 DEGREE WARM UP TODAY. THIS PUTS TEMPERATURES NEAR BUT JUST SHY OF RECORD HIGH VALUES. WHERE WE MAY COME CLOSE TO HITTING A NEW RECORD HIGH WILL BE AT KALS. TEMPERATURES TODAY SHOULD BE FAIRLY SIMILAR TO THOSE OF YESTERDAY...AND THE RECORD TODAY IS 75 DEGREES SET IN 1999...SO ITS A GOOD BET WE WILL TIE OR BREAK THE RECORD THERE. AS FALL IS SO OFTEN A MONTH OF CONTRASTS...THE DRY AIR MASS OVER THE AREA TONIGHT SHOULD LEAD TO EFFICIENT RADIATIONAL COOLING ONCE AGAIN...ESPECIALLY ACROSS THE SAN LUIS VALLEY AND SOME OF THE HIGHER MOUNTAIN VALLEYS. GUIDANCE MIN TEMPS...AS WELL AS THE MAJORITY OF THE MODEL BLENDS...ARE BELOW FREEZING FOR KALS AND ALTHOUGH IT SHOULD BE A BRIEF HIT...LOOKS LIKE A 2-3 HOUR WINDOW OF SUB FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE SAN LUIS VALLEY. THUS WILL HOIST A FREEZE WATCH FOR TONIGHT. AIR MASS IS QUITE DRY...SO DON'T THINK FROST WILL BE MUCH OF AN ISSUE. AND DON'T THINK TEMPERATURES WILL BE COLD ENOUGH TO RESULT IN A WIDESPREAD KILLING FREEZE...BUT CERTAINLY ANY TENDER VEGETATION MAY NEED TO BE COVERED...ESPECIALLY IN KALS AND COLD POCKETS ALONG THE RIO GRANDE. -KT .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 414 AM MDT TUE OCT 13 2015 ...A PATTERN CHANGE STARTING FRIDAY... WEDNESDAY AND THURSDAY...MODEL SOLUTION CONSISTENCY HAS BEEN HIGH THROUGH THU...WITH AN UPPER RIDGE STAYING IN PLACE OVER THE WESTERN US...AND A CLOSED LOW MOVING ONSHORE ACROSS SOUTHERN CA ON THU. DRY AND WARM CONDITIONS WILL PERSIST FOR THE FORECAST AREA...THOUGH ANOTHER NIGHT OF FREEZING TEMPS WILL THREATEN SLV VEGETATION WED NIGHT. A COLD FRONT IS EXPECTED TO DROP DOWN E CO THU AFTN/EVE...SETTING THE STAGE FOR A CHANGE IN THE WX STARTING FRI. FRIDAY THROUGH MONDAY...THE EC AND GFS MODELS ARE FAIRLY SIMILAR WHEN HANDLING THE WX OVER THE WEEKEND...THOUGH THE GFS IS SLIGHTLY MORE AGGRESSIVE. THE UPPER LOW SLIDES INTO THE GREAT BASIN ON FRI...DRAWING MOISTURE UP ACROSS THE 4 CORNERS AND INTO WESTERN CO. PCPN IS EXPECTED TO START ALONG THE CONTDVD...AND SPECIFICALLY THE SW MTS...FRI MORNING...THEN SPREAD TO THE REST OF THE MTS AND HIGH VALLEYS THROUGH THE DAY. THIS LOW WILL WEAKEN ON SAT AND GET ABSORBED INTO A LARGER LONGWAVE TROUGH ORIGINATING OVER THE PAC NW AND BC...WHICH SLOWLY MOVES EAST ACROSS THE REGION THROUGH MON. THIS WILL CONTINUE PCPN CHANCES FOR THE HIGHER TERRAIN THROUGHOUT THE WEEKEND. THE BEST CHANCE FOR RAIN FOR THE E PLAINS WILL COME ON MON AS THE TROUGH AXIS CROSSES THE STATE. AS FOR TEMPS...MUCH MORE SEASONAL OVER THE WEEKEND DUE TO ENHANCED CLOUD COVER AND COOLER AIR FILTERING IN FROM THE NORTH. THE COOLEST DAY OF THE EXTENDED REMAINS FRI...IN THE WAKE OF THE THU EVE COLD FRONT...WITH MAX TEMPS RIGHT AROUND 70 F. MOORE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1049 AM MDT TUE OCT 13 2015 A DRY AIR MASS WILL REMAIN OVER THE AREA THROUGH THE NEXT 24 HRS...RESULTING IN VFR CONDITIONS. && .PUB WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR COZ069>071. && UPDATE...28 SHORT TERM...KT LONG TERM...MOORE AVIATION...28
Hazardous weather outlook, Oct 13, 11:29 AM MDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1129 AM MDT TUE OCT 13 2015 COZ058>089-093>099-141730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1129 AM MDT TUE OCT 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A FREEZE WILL BE POSSIBLE TONIGHT IN THE SAN LUIS VALLEY...AS TEMPERATURES DROP INTO THE MID 20 TO LOWER 30S. THESE CONDITIONS MAY DAMAGE OR KILL UNPROTECTED TENDER VEGETATION. THE COLDEST TEMPERATURES WILL BE FOUND IN CENTRAL PORTIONS OF THE SAN LUIS VALLEY...INCLUDING THE ALAMOSA AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER THE MOUNTAINS...WILL RETURN TO THE FORECAST FRIDAY THROUGH MONDAY. THE PRIMARY STORM THREATS WILL BE LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 28/28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:55 AM MDT | Freeze Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 11 hr |
Nearby
Freeze Warnings in Colorado, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.